Oregon, 2007High Wind in Oregon, October 26, 2007
October 26, 2007 · NWS MFR · 2 events in 2 counties and zones
A strong offshore pressure gradient brought strong easterly winds to higher elevations around Crater Lake National Park down to the Prospect area. Numerous trees were knocked over, some with trunk diameters of four feet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong offshore pressure gradient brought strong easterly winds to higher elevations around Crater Lake National Park down to the Prospect area. Numerous trees were knocked over, some with trunk diameters of four feet. Most of this damage occurred above the 4000 foot elevation line, and several forest roads and State Highway 62 were briefly closed due to fallen trees blocking the road. No injuries were reported and there was some anecdotal talk of damage to trailers, but none of those reports were confirmed. The one confirmed damage report was that of a car damaged by a falling tree near Crater Lake National Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 26, 1:00 AM PST, 5 hours earlier.
Area forecast discussion, Oct 26, 1:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PDT FRI OCT 26 2007
.DISCUSSION...
WITH THE LOW AND FRONT EXITING THE REGION SKIES ARE CLEARING
AND HIGH PRESSURE BUILDING IN ALOFT. THIS WILL BRING PATCHY
BRIEF VALLEY FOGS THE NEXT FEW NIGHTS BUT OFF SHORE FLOW WILL
INSURE ITS BREVITY.
ONSHORE FLOW STARTS TOMORROW BUT CLOUDS WILL NOT APPEAR
UNTIL TUESDAY AS THE NEXT WEAK FRONT AND UPPER LEVEL DISTURBANCE
MOVE IN BRINGING A SLIGHT CHANCE OF RAIN EAST OF THE CASCADES
WEDNESDAY. THEN HIGH PRESSURE WILL LIKELY BUILD BACK IN.
&&
.AVIATION...OTHER THAN ISOLATED PATCHES OF BRIEF MORNING VALLEY FOG
IN SOUTHWEST OREGON CONDITIONS WILL BE VFR UNDER DEVELOPING OFF SHORE
FLOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 11 PM PDT THIS EVENING
FOR PZZ350-PZZ356-
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ350-
PZZ356-PZZ370-PZZ376.
11/99/99Hazardous weather outlook, Oct 25, 6:15 AM PST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
715 AM PDT THU OCT 25 2007
ORZ024-026-261415-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
715 AM PDT THU OCT 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM FRIDAY. SEE
STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PETRUCELLI
High Wind, Jackson County
- When
- October 26, 6:00 AM PST
- Where
- Jackson County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Reported near Prospect. 14 inch diameter trees down.
High Wind, South Central Oregon Cascades
- When
- October 26, 6:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
Reported near Crater Lake National Park. Two dozen mature hemlocks down, some uprooted and some snapped off. Diameters ranged from 18 inches to 3-4 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61478, 61479.